Alert archive / Nevada / Flash Flood Warnings in 2005
Flash Flood Warning 67, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 14, 2005, 5:46 PM PDT for Lincoln County, Nevada. It was in force for 119 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 14, 2005, 5:46 PM PDT (00:46 UTC)
- Expired
- Aug 14, 2005, 7:45 PM PDT
- In force
- 119 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County Lincoln County, NV
The radar
The Las Vegas radar (KESX), 148 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 14, 6:00 PM PDT | FLASH FLOOD | 16 Se Alamo, NV | MM 20 HWY 93. ROAD COVERED AND NOT PASSABLE. |
| Aug 14, 7:14 PM PDT | FLASH FLOOD | 31 S Alamo, NV | HWY 93 WASHED OUT AT MM 3. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KVEF 150047 FFWVEF NVC017-150245- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 546 PM PDT SUN AUG 14 2005 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL LINCOLN COUNTY IN SOUTH CENTRAL NEVADA * UNTIL 745 PM PDT * AT 538 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING IS POSSIBLE FROM THUNDERSTORMS OVER SOUTH CENTRAL LINCOLN COUNTY. . DOPPLER RADAR INDICATED HEAVY RAINFALL OVER HIGHWAY 93 SOUTH OF ALAMO TO THE LINCOLN AND CLARK COUNTY BORDER. HEAVY RAIN HAS ALSO OCCURRED IN KANE SPRINGS VALLEY AS WELL WHERE OVER ONE AND TWO THIRDS INCHES OF RAIN HAS BEEN REPORTED IN THE LAST HOUR. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3687 11515 3687 11472 3732 11468 3723 11517 $$ JACQUES
1 follow-up statement
000 WGUS75 KVEF 150147 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 647 PM PDT SUN AUG 14 2005 NVC017-150245- LINCOLN NV- 647 PM PDT SUN AUG 14 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 745 PM PDT FOR SOUTH CENTRAL LINCOLN COUNTY... AT 600 PM PDT...LINCOLN COUNTY SHERIFF OFFICIALS REPORTED FLOODING AT MILE MARKER 20 ON HIGHWAY 93 AND THE KANE SPRINGS TURNOFF ON HIGHWAY 93 AS BEING COVERED WITH FLOOD WATERS AND NOT PASSABLE. THUNDERSTORMS CONTINUE PRODUCE RAINFALL OVER SOUTHERN LINCOLN COUNTY. CONTINUED FLOODING OF HIGHWAY 93 SOUTH OF ALAMO AND THE KANE SPRINGS VALLEY IS EXPECT UNTIL 745 PM PDT. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3687 11515 3687 11472 3732 11468 3723 11517 $$ JACQUES
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 14, 4:55 PM PDT, 51 minutes earlier.
Area forecast discussion, Aug 14, 4:55 PM PDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 455 PM PDT SUN AUG 14 2005 .SYNOPSIS...A LOW PRESSURE SYSTEM OFF THE SOUTHERN CALIFORNIA COAST WILL BRING A SOUTH TO SOUTHEAST FLOW TO THE REGION THROUGH MONDAY. THIS WILL PULL MOISTURE FROM ARIZONA UP ACROSS SOUTHERN NEVADA INTO EASTERN CALIFORNIA AND PRODUCE THUNDERSTORMS ACROSS MUCH OF THE REGION. DRIER SOUTHWEST FLOW WILL DEVELOP TUESDAY AND WEDNESDAY TO DECREASE THUNDERSTORM COVERAGE BY THE MIDDLE OF THE COMING WEEK. && .SHORT TERM...THE DIFFLUENT FLOW OVER SOUTHERN NEVADA AND NORTHWEST ARIZONA RESULTING FROM THE UPPER LOW OFF THE SOUTHERN CALIFORNIA COAST HAS PRODUCED BROAD UPWARD FORCING FOR FAIRLY WIDESPREAD CONVECTION THIS AFTERNOON ACROSS CLARK LINCOLN AND MOHAVE COUNTIES. THERE IS NO REAL DECREASE IN DYNAMIC SUPPORT OVERNIGHT BUT SHOULD SEE A SIGNIFICANT DECREASE IN COVERAGE AFTER THE LOSS OF SOLAR HEATING. MONDAY STILL LOOKS EVERY BIT...IF NOT MORE...SUPPORTIVE OF ORGANIZED CONVECTION ACROSS A SIMILAR AREA AND PROBABLY EXTENDING MORE INTO INYO AND ESMERALDA COUNTY. WILL SEE A STRONGER JET OVER THE REGION MONDAY AND LIKELY BETTER VERTICAL WIND SHEAR. SOUTHWEST FLOW FROM THE LOW SHOULD EVENTUALLY SPREAD DRIER AIR UP THROUGH SOUTHEAST CALIFORNIA AND INTO SOUTHERN NEVADA TUESDAY. LINGERING LOW LEVEL MOISTURE WILL STILL SUPPORT ISOLATED THUNDERSTORMS AND MAY BE FAIRLY WELL ORGANIZED. && .LONG TERM...THE 12Z GFS CONTINUES TO INDICATE A PERSISTENT DRY SOUTHWEST FLOW FROM WEDNESDAY THROUGH NEXT WEEKEND AND LITTLE CHANGE WAS MADE TO THE INHERITED DRYING TREND. && .AVIATION...WIDESPREAD THUNDERSTORMS SURROUNDING THE LAS VEGAS VALLEY AND EXTENDING SOUTHEAST THROUGH THE PEACH SPRINGS CORRIDOR WILL DECREASING IN COVERAGE AFTER 03Z. GENERAL STORM MOVEMENT IS TO THE NORTH AT 10 TO 15 MPH. WINDS WILL SHIFT DIRECTION AND SPEEDS CONSIDERABLY THROUGH AT LEAST 03Z DUE TO THE OUTFLOWS FROM CONVECTION. MONDAY WILL SEE FAIRLY WIDESPREAD THUNDERSTORM ACTIVITY IN ALL CORRIDORS AND IN THE LAS VEGAS CONTROL AREA AND VALLEY AFTER 18Z. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. && ADAIR
Hazardous weather outlook, Aug 14, 10:10 AM PDT, 7 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 1010 AM PDT SUN AUG 14 2005 AZZ001>003-036-CAZ026>029-NVZ014>022-140700- DEATH VALLEY NATIONAL PARK CA-ESMERALDA AND CENTRAL NYE COUNTY NV- LAKE HAVASU AND FORT MOHAVE AZ-LAKE MEAD NATIONAL RECREATION AREA AZ- LAKE MEAD NATIONAL RECREATION AREA NV-LAS VEGAS VALLEY NV- LINCOLN COUNTY NV-NORTHEAST CLARK COUNTY NV-NORTHWEST DESERTS AZ- NORTHWEST PLATEAU AZ- OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES CA- SAN BERNARDINO COUNTY DESERTS CA-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY CA-SHEEP RANGE NV- SOUTHERN CLARK COUNTY NV-SPRING MOUNTAINS-RED ROCK CANYON NV- WESTERN CLARK AND SOUTHERN NYE COUNTY NV- 1010 AM PDT SUN AUG 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA. .DAY ONE...TODAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THUNDERSTORM COVERAGE WILL INCREASE ACROSS SOUTH CENTRAL NEVADA AND EASTERN CALIFORNIA TODAY. ALTHOUGH SOME STORMS WILL BE CAPABLE OF HEAVY RAIN...STORM MOVEMENT SHOULD BE FAST ENOUGH TO ALLEVIATE THE THREAT OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A LOW PRESSURE SYSTEM OFF THE SOUTHERN CALIFORNIA COAST WILL CONTINUE TO PROVIDE A SOUTH TO SOUTHEAST FLOW WITH ADDITIONAL MOISTURE COMING FROM ARIZONA ACROSS SOUTHERN NEVADA AND INTO EASTERN CALIFORNIA MONDAY. THIS SYSTEM WILL ALSO PROVIDE BROAD UPWARD FORCING AND SHOULD HELP ORGANIZE THUNDERSTORM DEVELOPMENT ACROSS MUCH OF THE AREA ON MONDAY. STRONG WINDS...HEAVY RAIN AND HAIL WILL BE A THREAT WITH THE MORE ORGANIZED THUNDERSTORMS. THE LOW PRESSURE SYSTEM WILL CONTINUE TO SUPPORT ORGANIZED THUNDERSTORMS TUESDAY FOLLOWED BY A DRIER SOUTHWEST FLOW SPREADING OVER THE REGION WEDNESDAY AND THE LATTER HALF OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED MONDAY AND POSSIBLY TUESDAY. JGA
In the hours before
Local storm report, Aug 14, 12:19 PM PDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1219 PM PDT SUN AUG 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1218 PM HAIL HUALAPAI PEAK 35.07N 113.90W
08/14/2005 0.75 INCH MOHAVE AZ TRAINED SPOTTER
SPOTTER AT 5000 FEET REPORTED 3/4 INCH HAIL WITH HEAVY
RAIN.
&&
CSCHLOTTLocal storm report, Aug 14, 4:08 PM PDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
408 PM PDT SUN AUG 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM FLASH FLOOD 10 W CALIENTE 37.62N 114.70W
08/14/2005 LINCOLN NV LAW ENFORCEMENT
MM 80 ON HWY 93. CARS UNABLE TO MOVE ON HWY
&&
JACQUESLocal storm report, Aug 14, 4:12 PM PDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
412 PM PDT SUN AUG 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL HENDERSON 36.03N 115.00W
08/14/2005 0.75 INCH CLARK NV TRAINED SPOTTER
VALLE VERDE AND WARM SPRINGS
&&
JACQUESLocal storm report, Aug 14, 4:13 PM PDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
413 PM PDT SUN AUG 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL RED ROCK CANYON 36.14N 115.45W
08/14/2005 0.75 INCH CLARK NV CO-OP OBSERVER
RED ROCK VISITOR CENTER
&&
JACQUESLocal storm report, Aug 14, 4:14 PM PDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
414 PM PDT SUN AUG 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM FLASH FLOOD HENDERSON 36.03N 115.00W
08/14/2005 CLARK NV LAW ENFORCEMENT
VALLE VERDE AND ASEO VERDE
&&
JACQUESLocal storm report, Aug 14, 4:44 PM PDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
444 PM PDT SUN AUG 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM FLASH FLOOD 15 W CALIENTE 37.62N 114.79W
08/14/2005 LINCOLN NV LAW ENFORCEMENT
MM 81 AND 76 US HWY 93 FLOODED
&&
JACQUESThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 5:45 PM PDT | Flash Flood Warning | VEF | Clark | 2 hr |
| Aug 14, 5:45 PM PDT | Flash Flood Warning | VEF | Nye | 3 hr |
Nearby
Flash Flood Warnings in Nevada, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.